Lightning, Fond du Lac
- When
- June 18, 3:30 PM CST to 3:40 PM CST
- Where
- Fond du Lac County, Fond du Lac
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
Intense, frequent lightning strikes accompanied thunderstorms moving through the city of Fond du Lac. Several power poles and lines were downed by the lightning strikes.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Intense, frequent lightning strikes accompanied thunderstorms moving through the city of Fond du Lac. Several power poles and lines were downed by the lightning strikes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 18, 1:48 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION ...UPDATED... NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 248 PM CDT MON JUN 18 2001 FORECAST FOCUS ON POSSIBLE SEVERE WEATHER AND FLOODING TONIGHT. MODELS BACKING OFF ON PRECIPITATION AGAIN. THEY ALL SEEM TO KEY IN ON THE FACT THAT THE ATMOSPHERE WILL BE TOO CAPPED TO FIRE OFF ANY CONVECTION THIS EVENING AND TONIGHT. APPEARS BEST CHANCE FOR PRECIPITATION WILL BE TO THE NORTH WITH THE NOSE OF THE LOW LEVEL JET TO OUR NORTH AND EAST. THERE IS ALSO NO 500MB VORTICITY MAX IN THE VICINITY. MODELS PRODUCE PRECIPITATION TO OUR NORTH AND NORTHEAST WITH THE LOW LEVEL JET AND VORT MAX. WILL DROP THE LIKELY PREIPITATION WORDING AND BRING IT BACK TO CHANCY. HOWEVER IF CONVECTION DOES FIRE IT WILL MOST LIKELY BE SEVERE SO WILL KEEP SEVERE WORDING. HOWEVER WILL DROP HEAVY RAIN WORDING AND WILL NOT ISSUE A FLASH FLOOD WATCH BASED ON THE LOWER CHANCES OF PRECIPITATION WITH THE BEST PRECIPITATION TO THE NORTH. PRECIPITATION COULD ALSO COME ALONG OF AND AHEAD OF THE COLD FRONT AS IT MAKES ITS WAY INTO SOUTH CENTRAL WISCONSIN LATE TONIGHT. WILL KEEP CHANCES IN FOR TUESDAY AS THE FRONT SLOWLY MOVES THROUGH SOUTHERN WISCONSIN BY TUESDAY AFTERNOON. HOWEVER THESE NUMBERS APPEAR TO BELOW FLASH FLOOD GUIDENCE. TEMPERATURES IN THE EAST WILL BE WARMER DUE TO THE LATER PASSAGE OF THE COLD FRONT ON TUESDAY. TUESDAY NIGHT AND WEDNESDAY SHOULD BE RELATIVELY DRY AS A WEAK HIGH PRESSURE BUILDS IN OVER SOUTHERN WISCONSIN. WILL PUT CHANCES FOR PRECIPITATION IN FOR WEDNESDAY NIGHT AS A 20 UNIT 500MB VORT MAX MOVES THROUGH THE CWA. A FEW MORE VORT MAXS MOVING THROUGH THE AREA WILL MEAN A CHANCE FOR SHOWERS ON THURSDAY. TEMPERATURES WILL SLOWLY WARM UP THROUGH THE WEEK WITH A REINFORCING HIGH SETTLING IN OVER THE AREA. THE WEEKEND LOOKS TO BE WARM WITH NO PRECIPITATION EXPECTED UNTIL NEXT MONDAY. COORDINATION WITH ARX...GRB. .MKX...NONE. KURIMSKI
WIZ046-047-051-052-056>060-062>072-182100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT MON JUN 18 2001 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT IS FOR LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. DISCUSSION... A WARM FRONT ACROSS SOUTHERN WISCONSIN WILL PUSH SLOWLY NORTHWARD THIS AFTERNOON. THE FRONT WILL ACT AS A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT AS IT INTERACTS WITH WARM...MOIST...UNSTABLE AIR OVER THE AREA LATE THIS AFTERNOON. ADDITIONAL THUNDERSTORMS WILL DEVELOP LATE TONIGHT ALONG THE COLD FRONT AS IT PUSHES THROUGH SOUTHERN WISCONSIN...THESE THUNDERSTORMS MAY ALSO BE SEVERE. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. OUTLOOK FOR TUESDAY... NO SEVERE THUNDERSTORMS ARE EXPECTED. KURIMSKI
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256571.